Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 139, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 19, 2016, 3:49 PM MDT for Union County, New Mexico. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2016, 3:49 PM MDT (21:49 UTC)
- Expired
- Aug 19, 2016, 4:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Union County, NM
The radar
The Amarillo radar (KAMA), 208 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 4:24 PM MDT | HAIL 0.88 | 6 E Seneca, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1881 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054
WUUS55 KABQ 192149
SVRABQ
NMC059-192230-
/O.NEW.KABQ.SV.W.0139.160819T2149Z-160819T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT FRI AUG 19 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN UNION COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 430 PM MDT
* AT 349 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAYTON LAKE
STATE PARK...OR 15 MILES NORTHWEST OF CLAYTON...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SENECA...CLAYTON LAKE STATE PARK AND MOSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER
CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS
THE ROADWAY.
&&
LAT...LON 3656 10340 3674 10341 3678 10300 3654 10301
TIME...MOT...LOC 2149Z 268DEG 23KT 3666 10331
HAIL...1.00IN
WIND...60MPH
$$
541 follow-up statement
503
WWUS55 KABQ 192221
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT FRI AUG 19 2016
NMC059-192230-
/O.EXP.KABQ.SV.W.0139.000000T0000Z-160819T2230Z/
UNION-
421 PM MDT FRI AUG 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION COUNTY WILL
EXPIRE AT 430 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3656 10340 3674 10341 3678 10300 3654 10301
TIME...MOT...LOC 2218Z 268DEG 23KT 3666 10331
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:52 PM MDT, 57 minutes earlier.
Area forecast discussion, Aug 19, 2:52 PM MDT, 57 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 252 PM MDT FRI AUG 19 2016 .SYNOPSIS... A back door front will slide through the plains tonight. Cooler temperatures and breezy winds will arrive behind the front. Shower and thunderstorm coverage will also increase along and behind the front, particularly across northeast New Mexico where heavy rain, small hail and gusty winds will be possible. The front will push through the gaps of the central mountain chain early Saturday resulting in gusty east canyon winds in the Rio Grande Valley. Storms will favor areas between the Continental Divide and the east slopes of the Central Mountain Chain on Saturday, before shifting eastward Saturday evening. Sunday, Monday and Tuesday continue to look very active with continued potential for heavy rain and hail. && .DISCUSSION... Another decent crop of thunderstorms across northern and western NM this afternoon with a few storms producing heavy rainfall. Meanwhile, pre-frontal wind shift has pushed southward through Clovis and Melrose. Could see some storms across this area before the afternoon is over. Otherwise, the big story will be the back door front that looks to currently be about mid way through eastern Colorado. This main wind shift should move into northeast NM this evening and plow southward through the plains overnight. In addition to breezy winds and cooler temperatures behind the front, the potential for showers and thunderstorms will also increase along and behind the front, particularly across northeast NM. Heavy rain will be a possibility as well as a few strong storms with hail and gusty winds. The front will push thru the gaps of the central mountain chain around sunrise Saturday. Gap winds of 15 to 25 mph with gusts to 35 mph are likely and may be higher if the front can be aided by convective outflow boundaries. The front should near or reach the ContDvd before the noon hour Saturday. The focus for precipitation should shift on Saturday during the daytime to favor areas between the ContDvd and the Central Mtn Chain while eastern areas will tend to be too cool and stable for convection during the day. However, the local WRF and a few other models are hinting that the convection that begins earlier in the day will shift eastward into the plains Saturday evening. With W/NW steering flow, this seems plausible, and both the NAM and GFS show it becoming increasingly unstable into the evening. Have nudged up PoPs particularly east of the central mtn chain Saturday evening. Still looks as though low level southeasterly flow will draw up Gulf moisture into NM on Sunday and to a lesser extent Monday. Both days still look active, although, perhaps not quite as active as yesterday, especially Monday. This is due to the proximity of the baggy low off the coast of SoCal as well as the timing of the eventual trough passage. Today's models show the low further west, and then, does not bring the trough axis across the state until Tuesday night into Wednesday. It also shows a sharper trough axis that extends further south as well. Thus, it appears now that Tuesday may be very active with plenty of lift and moisture in place. Not to take away from Sunday and Monday though -- with PWATs increasing a bit and very little storm motion on Sunday, any heavy rain producing storms that develop with have the potential to cause flooding problems. On Monday, the steering flow should increase, and some drier air may work into northwest NM. Though this may mitigate the heavy rain producing storms a bit, there will still be a chance for some strong hail-producings storms. On Tuesday we could see some strong or briefly severe storms as well. Drier air will filter in behind the system across western NM, however, a back door front will slide into the eastern plains. This should keep the east and northeast active on Wednesday. Both the GFS and ECMWF show the back door front pushing west thru the gaps of the central mountain chain Wednesday night, increasing the low level moisture and potential for storms across western NM Thurs and Thursday night. Friday looks active again as a subtle trough crosses overhead. Both models then show a high building over the AZ/NM border into the weekend. 34 && .FIRE WEATHER... Storms erupted over the higher terrain by midday and will move to the east and southeast this afternoon and evening. Showers and storms with locally heavy rain will become more numerous this evening and overnight from the east slopes of the Sangre de Cristo and Sandia/Manzano mountains over the eastern plains, while tapering down over most of the west. The expected shift in activity is due to a vigorous cold front which will plunge into the eastern plains from north to south tonight. The front will push into the Rio Grande valley with a gusty east wind early Saturday, spreading low level moisture and cooler air westward towards the Continental Divide. Due in part to the cooler and more stable air mass over portions of the northeast and east central, showers and storms with wetting rain will be focused from the Continental Divide to the east slopes of the central mt chain Saturday and Saturday night. The activity looks to move generally from northwest to southeast or north to south but somewhat slowly, so locally heavy rain will be possible. Some fair to poor vent rates may be found from southwest to northeast over the state Saturday. Wetting showers and storms Sunday through Monday and into Tuesday will be most likely west and central as a weak upper low settles into SoCal and Arizona. High temperatures will continue to be below average for most areas. After poor vent rates cover the southwest and south central Sunday, vent rates Monday will return to good to excellent overall. Current models suggest the upper low/trough will track slowly eastward over NM during the week with another front next Thursday. The trough is much deeper and slower than progged 24 hrs ago so expecting the models and consequently the forecast will continue to change. && .AVIATION... 18Z TAF CYCLE weak upper trough dragging from west to east over NM before 20/06Z. Convection erupting at 18Z nrn and wrn high terrain to increase in areal coverage and move to the east and southeast. Brief mt obscurations in short lived mvfr cigs/vsbys and wnd gusts to 40kt possible with the stronger storms. While a northerly wind shift will precede it over nern NM by several hrs, a vigorous cold front to surge into nern NM between 00Z-03Z and down the plains with nly wnd gusts to 35kt. The front will trigger more widespread showers and storms along with areas of mvfr cigs/vsbys in precipitation and br from the east slopes of the sangre de cristo and sandia/manzano mts eastward with mt obscurations developing. A gusty east wind expected to develop into the RGV aft 20/06Z. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 58 88 57 86 / 10 10 5 20 Dulce........................... 46 79 45 80 / 20 30 20 40 Cuba............................ 49 75 49 75 / 30 50 40 60 Gallup.......................... 49 83 51 82 / 20 30 20 40 El Morro........................ 49 77 50 76 / 30 50 40 60 Grants.......................... 50 80 51 79 / 20 40 30 50 Quemado......................... 52 79 54 77 / 30 40 50 60 Glenwood........................ 62 87 62 85 / 20 40 30 50 Chama........................... 45 73 44 73 / 40 40 40 50 Los Alamos...................... 54 74 54 75 / 40 50 40 70 Pecos........................... 51 70 50 73 / 50 60 60 60 Cerro/Questa.................... 50 71 50 73 / 50 40 40 50 Red River....................... 42 64 44 65 / 70 60 50 70 Angel Fire...................... 40 67 40 69 / 60 60 50 70 Taos............................ 48 75 48 75 / 40 40 30 40 Mora............................ 51 68 49 69 / 60 60 50 60 Espanola........................ 58 78 55 79 / 30 30 30 40 Santa Fe........................ 56 74 53 75 / 40 50 40 50 Santa Fe Airport................ 55 77 53 78 / 30 40 30 40 Albuquerque Foothills........... 61 80 61 81 / 20 40 50 50 Albuquerque Heights............. 62 82 62 83 / 20 30 40 40 Albuquerque Valley.............. 61 84 60 84 / 20 30 40 30 Albuquerque West Mesa........... 61 83 61 84 / 20 30 50 40 Los Lunas....................... 60 85 60 85 / 20 30 40 40 Rio Rancho...................... 61 83 60 83 / 20 30 50 40 Socorro......................... 62 86 62 85 / 20 30 50 40 Sandia Park/Cedar Crest......... 55 74 54 75 / 30 50 50 60 Tijeras......................... 56 79 56 80 / 30 50 50 60 Moriarty/Estancia............... 53 75 51 77 / 30 40 60 50 Clines Corners.................. 52 70 52 74 / 40 40 70 50 Gran Quivira.................... 55 75 52 77 / 20 40 60 50 Carrizozo....................... 60 79 57 79 / 20 40 60 40 Ruidoso......................... 53 72 51 71 / 30 60 70 60 Capulin......................... 50 69 51 74 / 90 30 30 50 Raton........................... 51 73 51 78 / 70 30 30 40 Springer........................ 55 74 53 78 / 60 30 40 40 Las Vegas....................... 51 70 50 74 / 60 40 50 50 Clayton......................... 54 73 56 80 / 80 10 20 30 Roy............................. 56 72 54 76 / 70 20 30 40 Conchas......................... 62 77 59 82 / 60 20 30 30 Santa Rosa...................... 61 79 59 83 / 50 30 50 30 Tucumcari....................... 62 80 60 84 / 60 20 20 20 Clovis.......................... 60 77 59 81 / 40 30 20 20 Portales........................ 62 77 60 81 / 40 30 30 20 Fort Sumner..................... 62 77 59 82 / 40 30 30 30 Roswell......................... 66 83 63 84 / 20 30 50 30 Picacho......................... 59 77 56 78 / 20 40 60 40 Elk............................. 57 74 54 72 / 20 60 60 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 34
Hazardous weather outlook, Aug 19, 6:06 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 606 AM MDT FRI AUG 19 2016 NMZ501>540-201200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 606 AM MDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE FOUND ACROSS NORTHERN AND WESTERN NEW MEXICO THROUGH TONIGHT...WITH AT LEAST ISOLATED ACTIVITY FOR THE REMAINDER OF THE AREA. STORM COVERAGE AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL INCREASE ACROSS THE NORTHEAST TONIGHT AS A STRONG BACKDOOR COLD FRONT FOR THE SEASON PUSHES SOUTH. STORM MOTIONS WILL GENERALLY BE TOWARD THE EAST AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE MOST BACKDOOR COLD FRONT WILL REACH THE CONTINENTAL DIVIDE IF NOT A BIT FARTHER WEST BY EARLY AFTERNOON SATURDAY. INCREASED THUNDERSTORM CHANCES CAN BE EXPECTED BETWEEN THE CONTINENTAL DIVIDE AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN SATURDAY AND MUCH OF THE AREA ON SUNDAY. A FEW STRONG STORMS WILL BE POSSIBLE EAST OF THE CONTINENTAL DIVIDE TO THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN THIS WEEKEND. THE ACTIVE PATTERN WILL STRETCH INTO MONDAY AND PERHAPS TUESDAY BEFORE STORM COVERAGE TRENDS DOWNWARD BY MID WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNING FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 41
In the hours before
Special weather statement, Aug 19, 12:56 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1256 PM MDT FRI AUG 19 2016
NMZ527-528-191945-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
1256 PM MDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL
145 PM MDT...
AT 1256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF RATON CREWS AIRPORT...OR 15 MILES SOUTHWEST OF RATON...
MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RATON AND RATON CREWS AIRPORT.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 442 AND 450.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3677 10436 3665 10472 3681 10483 3700 10454
3699 10453
TIME...MOT...LOC 1856Z 240DEG 16KT 3678 10469
54Special weather statement, Aug 19, 2:59 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 PM MDT FRI AUG 19 2016
NMZ528-531-192145-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
259 PM MDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 345 PM MDT...
AT 259 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SPRINGER...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBOTT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3614 10418 3624 10457 3641 10454 3641 10427
3639 10425 3641 10419 3641 10413
TIME...MOT...LOC 2059Z 278DEG 18KT 3632 10447
54Special weather statement, Aug 19, 3:07 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 307 PM MDT FRI AUG 19 2016 NMZ528-531-192145- HARDING COUNTY-FAR NORTHEAST HIGHLANDS- 307 PM MDT FRI AUG 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA AND WEST CENTRAL HARDING COUNTIES UNTIL 345 PM MDT... AT 307 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF WAGON MOUND...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN MORA AND WEST CENTRAL HARDING COUNTIES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3579 10461 3597 10468 3611 10433 3586 10422 TIME...MOT...LOC 2107Z 250DEG 13KT 3591 10457 54
Special weather statement, Aug 19, 3:27 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT FRI AUG 19 2016
NMZ530-192215-
UNION COUNTY-
327 PM MDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
415 PM MDT...
AT 327 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF CLAYTON LAKE STATE PARK...OR 20 MILES NORTHWEST OF
CLAYTON...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOSES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3657 10343 3674 10352 3694 10308 3680 10300
3668 10301
TIME...MOT...LOC 2127Z 246DEG 19KT 3669 10339
54The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:56 PM MDT | Special Weather Statement | ABQ | Colfax | 49 min |
| Aug 19, 1:33 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 117 min |
| Aug 19, 1:48 PM MDT | Areal Flood Advisory | ABQ | Colfax | 117 min |
| Aug 19, 2:55 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Aug 19, 2:59 PM MDT | Special Weather Statement | ABQ | Colfax | 46 min |
| Aug 19, 3:07 PM MDT | Special Weather Statement | ABQ | Mora | 38 min |
| Aug 19, 3:27 PM MDT | Special Weather Statement | ABQ | Union | 48 min |
| Aug 19, 3:41 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 2 hr |
| Aug 19, 4:11 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Aug 19, 4:45 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, Union | 2 hr |
| Aug 19, 4:58 PM MDT | Special Weather Statement | ABQ | Harding | 47 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.